|What's going on w/Tcells?
Apr 9, 2007
Dear Doctor, I am currently taking Truvada/Norvir/Reyataz. I am tolerating these meds well. As of 2/2007, my VL is undetectable and my % is currently at 21 with tcells at 300. Seems good, no? Problem is my tcell numbers have been creeping downward for over a year. Since 10/2005 my % has remained constant at 21 and my viral load undetectable, yet my tcells have dropped from 433 to 300, in increments of 20 to 50 each time tested. What gives? Where does it stop? Are my doctor and I missing something? I have had no OI's or serious health issues in the interim. I do not smoke or do drugs. I adhere to my meds. Can I expect a surprise increase for my birthday in May? :o) My doc says stay the course because of the VL and the %. Yet I am feeling something is slipping. Any thoughts? Thank you so much. Ernie
Response from Dr. Daar
Hi Ernie, Thank you for your posting.
Based upon what you have written I tend to agree with your provider that you should stay the course. In general, most people who maintain undetectable levels of virus will remain well regardless of their CD4 cells. In your case your CD4 cell numbers remain good and interestingly associated with stable CD4%. What this usually means is that your total white blood count and/or lymphocyte count is decreasing, as opposed to selective loss of CD4 cells that occurs with HIV disease progression.
You should sit down with your provider and review your clinical situation and medications to make sure there are no explanations for a decline in total white blood cells or lymphocytes. Other than this, I would continue to watch and consistently take your medications. I would not be surprised if you do start to see an increase in the future. Regardless, you should do fine.
Strengthening Atripa adding something else?
hoodia and HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.